Alert archive / New York / Flash Flood Warnings in 1999
Flash Flood Warning 72, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 17, 1999, 7:49 AM EDT for Orange County, Putnam County, New York. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 1999, 7:49 AM EDT (11:49 UTC)
- Expired
- Sep 17, 1999, 3:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Orange County, NY, Putnam County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 385 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 171149 FFWNYC CTC001-009-NJC003-013-017-031-039-NYC071-079-087-119-171900- FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 749 AM EDT FRI SEP 17 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK CONTINUES THE * FLOOD WARNINGS FOR SMALL STREAMS AND URBAN AREAS IN... SOUTHEASTERN NEW YORK... ORANGE...ROCKLAND...PUTNAM...AND WESTCHESTER COUNTIES. NORTHEASTERN NEW JERSEY... BERGEN...ESSEX...HUDSON...AND PASSAIC COUNTIES. SOUTHWESTERN CONNECTICUT... FAIRFIELD AND NEW HAVEN COUNTIES. * UNTIL 300 PM EDT... * MAJOR SMALL STREAM FLOODING WILL CONTINUE THIS MORNING. MOST RIVERS AND STREAMS IN THE WARNING AREA HAVE CRESTED. HOWEVER MANY OF THE STREAMS REMAIN OUT OF THEIR BANKS. IN UNION COUNTY AT SPRINGFIELD THE RAHWAY RIVER HAS CRESTED BUT REMAINS ABOVE FLOOD STAGE. IN NEW HAVEN COUNTY THE QUINNIPIAC RIVER AT WALLINGFORD IS ABOVE FLOOD STAGE AND SOWLY RISING. * IF YOU LIVE NEAR A STREAM AND EXPERIENCE RISING WATE.R LEVELS... MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE YOUR AUTOMOBILE THROUGH FLOODED ROADWAYS OR THROUGH POLICE BARRICADES. FIND AN ALTERNATE ROUTE. .END/MCKILLOP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 3:30 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Sep 17, 3:30 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
330 AM EDT FRI SEP 17 1999
...WILL HOLD ALL PRODUCTS UNTIL 5 AM TO COORDINATE WITH TPC...
PLAN TO ISSUE A WIND ADVISORY FOR ALL ZONES AND A HEAVY SURF
ADVISORY AS OF 5 AM. FLOOD WARNINGS CONTINUE UNTIL 8 AM. RIVER FLOOD
WARNINGS IN EFFECT.
FLOYD PRODUCED FLOODING OF BIBLICAL PROPORTIONS OVER THE WESTERN
PORTIONS OF OUR COUNTY WARNING AREA. 10 TO 15 INCHES IN LESS THAN 24
HOURS. OUR PUBLIC INFORMATION STATEMENT HAS RAINFALL AND WIND
INFORMATION. HIGHEST WIND I FOUND WAS 64 MPH AT SHINNECOCK INLET.
HIGHEST ASOS WAS 53 AT EWR. ONE LOCAL STORM REPORT OUT. MORE STORM
REPORTS WILL GO OUT AS WE GET TIME.
FCST...FLOYD NOW IN MASS. WINDS ARE STILL GUSTING TO T.S. FORCE AND
SOME LIGHT RAIN IN THE WRAPPING AROUND IN THE STRATUS FIELD AS FAR
SOUTH AS SOUTHERN NJ.
ALL THREE NCEP PRODUCTION MODELS LOOK TO BE IN GOOD AGREEMENT OVER
THE EAST WITH THE ZONAL FLOW BY 48 HOURS. HIGH PRESSURE TAKES
CONTROL OF THE WEATHER FOR THE WEEKEND.
SHORT TERM...WINDS WILL STAY UP TODAY DESPITE FLOYD MOVING AWAY. THE
GRADIENT STAYS TIGHT INTO THE AFTERNOON. THE LOW LEVEL LAPSE RATE
WILL ALLOW FOR MIXING DOWN OF THE 35 TO 40 KT WINDS. THE MOS AND
LAMP WINDS LOOK JUST A BIT OVER DONE. THEY DON/T SEEM TO BE ABLE TO
HANDLE THE TROPICAL SYSTEM TOO WELL. WOULD EXPECT GUSTS TO NEAR 45
MPH.
AGAIN...WITH THE SATURATED GROUND...THESE TYPES OF WINDS HAVE A GOOD
POTENTIAL TO DOWN LARGE TREES.
EXPECT THE LIGHT RAIN TO END EARLY. GOOD AMOUNT OF STRATUS HANGS IN
THROUGH THE DAY. WILL STAY CLOSE TO THE MOS TEMPS.
FLOODING...WILL KEEP WARNING UNTIL AT LEAST 8 AM AND THEN REVIEW THE
SITUATION WITH LOCAL OFFICIALS.
LONGER TERM...FAIR.
MARINE...SEAS WILL SLOWLY SUBSIDE TODAY. BASED ON THE NAVY
WAM...EXPECT TO DROP DOWN TO 6 FT OR LESS BY SATURDAY MORNING.
THUS...WILL RUN A HEAVY SURF ADVISORY THROUGH FRIDAY NIGHT. AMBROSE
AND 44025 STILL AT OR NEAR T.S. STRENGTH. WILL GO WITH A MINIMUM
GALE WARNING ALL COASTAL WATERS AS THERE WILL BE FREQUENT GUSTS TO
GALE FORCE. LAPSE RATES INDICATE THAT LOW LEVEL INSTABILITY OVER THE
STILL 70 DEGREE WATER WILL ALLOW FOR WINDS WILL GUST TO 40 TO 45.
COORDINATED WITH ALB...BOS...PHL AND BGM. THANKS.
.NYC/OKX...WIND ADVISORY ALL ZONES TIL 6 PM.
HEAVY SURF ADVISORY THROUGH FRIDAY NIGHT.
GALE WARNING...ANZ355-353-350-335-330-338.
FLOOD WARNING...
NYC067>071-NJZ002>006-011-CTZ005-006-009-010.
TONGUEIn the hours before
Local storm report, Sep 17, 2:17 AM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
217 AM EDT FRI SEP 17 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0212 AM SHELTON CT FLOODING
09/17/99 FAIRFIELD EVACUATIONS OF THE MAPLES
HOUSING SUBDIVISION ON THE
HOUSATONIC ARE ONGOING
0214 AM DANBURY CT FLOODING
09/17/99 FAIRFIELD CITY OF DANBURY REPORTS
HEAVY DAMAGE WITH 300-400
HOMES...A CAR DEALER AND
APARTMENT BUILDINGS
FLOODED. ROADS ALSO
FLOODED.Special weather statement, Sep 17, 5:08 AM EDT, 2 hours 41 minutes before
NYZ074>077-080-081-181000- SPECIAL WEATHER STATEMENT...HEAVY SURF ADVISORY NATIONAL WEATHER SERVICE NEW YORK NY 508 AM EDT WED SEP 15 1999 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A HEAVY SURF ADVISORY FOR OCEAN FACING SHORES THROUGH TONIGHT... SEAS REMAIN VERY ROUGH FOLLOWING THE PASSAGE OF ONCE HURRICANE FLOYD. WINDS ON THE BACKSIDE OF LOW PRESSURE OVER NEW ENGLAND THAT WAS ONCE FLOYD WILL GUST TO GALE FORCE TODAY. WAVES FROM MORICHES INLET EAST TO MONTAUK POINT AS HIGH AS 15 FOOT MAY BE SEEN THIS MORNING. TO THE WEST...WAVES OF 8 TO 12 FEET WILL OCCUR. WAVES WILL SLOWLY SUBSIDE TO 6 FEET OF LESS BY SATURDAY MORNING. HEAVY SURF BRINGS THE DANGER OF RIP TIDES...BEACH EROSION AND WASH-OVERS. PLEASURE BOATERS AND SMALL CRAFT SHOULD STAY IN PORT. INLETS SUCH AS JONES...FIRE ISLAND...SHINNECOCK AND MORICHES WILL EXTRA ROUGH. ANYONE GOING TO THE BEACH ON THIS WINDY DAY SHOULD NOT ATTEMPT TO ENTER THE WATER. L TONGUE WFO BROOKHAVEN/NEW YORK CITY NY
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 1:38 AM EDT | Flash Flood Warning | OKX | Orange, Putnam, Rockland, Westchester | 6 hr |
| Sep 17, 7:49 AM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 7 hr |
| Sep 17, 3:52 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 5 hr |
Nearby
Flash Flood Warnings in New York, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.